Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Allergic reaction to alcohol. Rashes on the body. Blood tests normal. Is it due to change in drinks?

Good afternoon. My boyfriend has started having an allergic reaction to alcohol. This reaction started occuring about a year ago. When he drinks he usually has a rash that covers his entire body. The rash is pencil eraser size red bumps and they are very itchy. He asked his physician about it and they did some blood tests which came back negative. The doctor never really said what it could be. Do you think he should try changing what he drinks (usually vodka) or just stop drinking all together? And could this be a warning to something more serious going on?
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response

The kind of skin rash you have described usually occurs as a result of interaction between alcohol and some medications like disulfiram, metoclopramide etc. Other possible reasons could be an intolerance to the preservatives used or intolerance to the grain used to make alcohol, in which case, changing the type of liquor may help.

Best wishes.
Answered: Sun, 9 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor